Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 69, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2002, 7:59 PM EDT for Butler County, Hamilton County, Warren County, Ohio. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2002, 7:59 PM EDT (23:59 UTC)
- Expired
- May 25, 2002, 8:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Butler County, OH, Hamilton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 53 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:10 PM EDT | Thunderstorm Wind 50 E | Countywide, OH | Trees were knocked down across the county. |
| May 25, 8:15 PM EDT | Thunderstorm Wind 50 E | Springboro, OH | Trees were downed with several large branches blocking roadways. |
| May 25, 8:20 PM EDT | Thunderstorm Wind 50 E | Sharonville, OH | Two trees were knocked down in the northern part of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 252359 SVRILN OHC017-061-165-260030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 758 PM EDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN SOUTHWEST OHIO... BUTLER COUNTY IN SOUTHWEST OHIO... HAMILTON COUNTY IN SOUTHWEST OHIO... * UNTIL 830 PM EDT... * AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF TRENTON TO 2 MILES SOUTHWEST OF MONROE TO WYOMING...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLUE ASH... LEBANON... LOVELAND... MASON... MIDDLETOWN... SHARONVILLE... SOUTH MIDDLETOWN... SPRINGBORO... WAYNESVILLE... WYOMING... WIND GUSTS TO 65 MPH ARE POSSIBLE WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:35 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 25, 5:35 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 535 PM EDT SAT MAY 25 2002 LINE OF THUNDERSTORMS LOOKS PRETTY SOLID...SO WILL UP POPS TO 100. REST OF FORECAST LOOKING GOOD. ILN...NONE. SITES
In the hours before
Local storm report, May 25, 6:34 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
634 PM EDT SAT MAY 25 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM 2 E UNION CITY OH 73 MPH TSTM WIND GUST
05/25/02 DARKE
JFLocal storm report, May 25, 7:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
724 PM EDT SAT MAY 25 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM 2 E UNION CITY OH 73 MPH TSTM WIND GUST
05/25/02 DARKE
0610 PM UNION CITY OH WIND DAMAGE
05/25/02 DARKE SEVERAL TREES DOWN
0620 PM ANSONIA OH WIND DAMAGE
05/25/02 DARKE SEVERAL TREES DOWN
0633 PM VERSAILLES OH WIND DAMAGE
05/25/02 DARKE SEVERAL TREES DOWN
0645 PM VERONA OH WIND DAMAGE
05/25/02 PREBLE 1 TREE DOWN
JFSpecial weather statement, May 25, 7:38 PM EDT, 21 minutes before
INZ050-058-059-OHZ034-035-042-260000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 738 PM EDT SAT MAY 25 2002 SEVERE THUNDERSTORM WATCH #329 THAT WAS IN EFFECT FOR...MERCER... AUGLAIZE...SHELBY AND DARKE COUNTIES IN OHIO AND WAYNE...FAYETTE AND UNION COUNTIES IN INDIANA...HAS BEEN CANCELLED. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED EAST OF THE AREA...BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9 PM EDT...8 PM EST. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER UPDATES.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:10 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Shelby | 50 min |
| May 25, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 39 min |
| May 25, 7:33 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.